Alert archive / Wyoming / Red Flag Warnings in 2007
Red Flag Warning 8, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Aug 20, 2007, 3:26 PM MDT for Fremont County, Natrona County, Sweetwater County, Wyoming. It took effect at Aug 21, 2007, 1:00 PM MDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2007, 3:26 PM MDT (21:26 UTC)
- In effect from
- Aug 21, 2007, 1:00 PM MDT
- Expired
- Aug 21, 2007, 3:55 PM MDT
- In force
- 3 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.4 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2733 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KRIW 202126 RFWRIW RED FLAG WARNING NATIONAL WEATHER SERVICE RIVERTON WY 326 PM MDT MON AUG 20 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM THIS EVENING FOR FIRE WEATHER ZONES 277...278...279...280...283 AND 289... ...RED FLAG WARNING IS NOW IN EFFECT TUESDAY AFTERNOON AND EVENING FOR FIRE WEATHER ZONES 279...280...AND 289 FOR LOW HUMIDITY AND WINDY CONDITIONS... WYZ279-280-289-210600- /O.NEW.KRIW.FW.W.0008.070821T1900Z-070822T0200Z/ /O.CON.KRIW.FW.W.0007.000000T0000Z-070821T0200Z/ SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA- NATRONA COUNTY / CASPER BLM- GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS- 326 PM MDT MON AUG 20 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT TUESDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM THIS EVENING...AND ANOTHER RED FLAG WARNING WILL BE IN EFFECT TUESDAY AFTERNOON AND EVENING FOR FIRE WEATHER ZONES 279...280...289. STRONG WEST TO SOUTHWEST WINDS BETWEEN 15 AND 25 MPH...WITH FREQUENT HIGHER GUSTS BETWEEN 30 AND 40 MPH...AND LOW RELATIVE HUMIDITY NEAR 15 PERCENT WILL CONTINUE THROUGH EARLY EVENING. WINDS ARE EXPECTED TO DECREASE...AND HUMIDITY IS EXPECTED TO SLOWLY INCREASE...ABOVE CRITICAL THRESHOLDS BY 8 PM. HOWEVER...STRONG WEST WINDS BETWEEN 15 AND 25 MPH...AND LOW RELATIVE HUMIDITY WILL ONCE AGAIN OCCUR TUESDAY AFTERNOON AND EVENING. THIS COMBINED WITH CRITICAL FUELS...WILL CREATE RED FLAG CONDITIONS TUESDAY AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WYZ277-278-283-210200- /O.CON.KRIW.FW.W.0007.000000T0000Z-070821T0200Z/ LINCOLN AND UINTA COUNTIES / LOWER ELEVATIONS- UPPER GREEN RIVER BASIN / ROCK SPRINGS BLM- UPPER WIND RIVER BASIN / WIND RIVER BASIN- 326 PM MDT MON AUG 20 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM THIS EVENING FOR FIRE WEATHER ZONES 277...278...283. STRONG WEST TO NORTHWEST WINDS BETWEEN 15 AND 25 MPH...WITH FREQUENT HIGHER GUSTS NEAR 30 MPH...AND LOW RELATIVE HUMIDITY BETWEEN 10 AND 15 PERCENT...WILL CONTINUE THROUGH EARLY EVENING. WINDS ARE EXPECTED TO DECREASE AND HUMIDITY IS EXPECTED TO SLOWLY INCREASE...ABOVE CRITICAL THRESHOLDS BY 8 PM. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
4 follow-up statements
000 WWUS85 KRIW 210310 RFWRIW RED FLAG WARNING NATIONAL WEATHER SERVICE RIVERTON WY 910 PM MDT MON AUG 20 2007 ...RED FLAG WARNING THIS EVENING HAS BEEN ALLOWED TO EXPIRE AT 8:00 PM MDT FOR FIRE WEATHER ZONES 277...278...279...280...283 AND 289... ...RED FLAG WARNING REMAINS IN EFFECT TUESDAY AFTERNOON AND EVENING FOR FIRE WEATHER ZONES 279...280...AND 289 FOR LOW HUMIDITY AND WINDY CONDITIONS... WYZ279-280-289-211000- /O.CON.KRIW.FW.W.0008.070821T1900Z-070822T0200Z/ SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA- NATRONA COUNTY / CASPER BLM- GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS- 910 PM MDT MON AUG 20 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT TUESDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT TUESDAY FOR FIRE WEATHER ZONES 279...280 AND 289 FOR LOW HUMIDITY AND WINDY CONDITIONS. HOWEVER...STRONG WEST WINDS BETWEEN 15 AND 25 MPH...AND LOW RELATIVE HUMIDITY WILL ONCE AGAIN OCCUR TUESDAY AFTERNOON AND EVENING. THIS COMBINED WITH CRITICAL FUELS...WILL CREATE RED FLAG CONDITIONS TUESDAY AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ SMITH
000 WWUS85 KRIW 210845 RFWRIW RED FLAG WARNING NATIONAL WEATHER SERVICE RIVERTON WY 245 AM MDT TUE AUG 21 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON THROUGH 8 PM THIS EVENING FOR FIRE WEATHER ZONES 279...280...AND 289 FOR LOW HUMIDITY AND WINDY CONDITIONS... WYZ279-280-289-211645- /O.CON.KRIW.FW.W.0008.070821T1900Z-070822T0200Z/ SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA- NATRONA COUNTY / CASPER BLM- GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS- 245 AM MDT TUE AUG 21 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 279...280...AND 289. GUSTY WEST WINDS BETWEEN 15 AND 25 MPH...AND LOW RELATIVE HUMIDITY WILL ONCE AGAIN OCCUR THIS AFTERNOON AND EVENING. THESE CONDITIONS COMBINED WITH CRITICAL FUELS...WILL CREATE RED FLAG CONDITIONS TUESDAY AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ SMITH
000 WWUS85 KRIW 211632 RFWRIW RED FLAG WARNING NATIONAL WEATHER SERVICE RIVERTON WY 1032 AM MDT TUE AUG 21 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON THROUGH 8 PM THIS EVENING FOR FIRE WEATHER ZONES 279 AND 289 FOR LOW HUMIDITY AND WINDY CONDITIONS... WYZ280-211745- /O.CAN.KRIW.FW.W.0008.070821T1900Z-070822T0200Z/ NATRONA COUNTY / CASPER BLM- 1032 AM MDT TUE AUG 21 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE RED FLAG WARNING FOR FIRE WEATHER ZONE 280. A WEAK COLD FRONT HAS MOVED THROUGH MUCH OF FIRE WEATHER ZONE 280. RELATIVE HUMIDITY IS NOW EXPECTED TO REMAIN ABOVE 15 PERCENT...AND WINDS ARE NOT EXPECTED TO BE AS STRONG. THEREFORE...THE RED FLAG WARNING HAS BEEN CANCELLED. $$ WYZ279-289-220045- /O.CON.KRIW.FW.W.0008.070821T1900Z-070822T0200Z/ SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA- GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS- 1032 AM MDT TUE AUG 21 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 279 AND 289. GUSTY WEST WINDS BETWEEN 15 AND 25 MPH...AND LOW RELATIVE HUMIDITY NEAR 15 PERCENT IS EXPECTED TO OCCUR THIS AFTERNOON AND EVENING. THESE CONDITIONS COMBINED WITH CRITICAL FUELS...WILL CREATE RED FLAG CONDITIONS THIS AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KRIW 212155 RFWRIW RED FLAG WARNING NATIONAL WEATHER SERVICE RIVERTON WY 355 PM MDT TUE AUG 21 2007 WYZ279-289-212300- /O.CAN.KRIW.FW.W.0008.000000T0000Z-070822T0200Z/ SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA- GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS- 355 PM MDT TUE AUG 21 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE RED FLAG WARNING FOR ZONES 279 AND 289. SOME LOW LEVEL MOISTURE HAS ADVECTED INTO THE REGION...AND RELATIVE HUMIDITY IS NOW EXPECTED TO REMAIN AROUND 20 PERCENT FOR THE REMAINDER OF THE AFTERNOON AND EARLY EVENING. HOWEVER...STRONG WESTERLY WINDS BETWEEN 15 AND 20 MPH...WITH FREQUENT GUSTS TO NEAR 35 MPH...WILL CONTINUE THROUGH EARLY EVENING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Aug 20, 4:04 AM MDT, 11 hours 22 minutes earlier.
Area forecast discussion, Aug 20, 4:04 AM MDT, 11 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 404 AM MDT MON AUG 20 2007 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT ONLY MINOR DIFFERENCES IN THE 00Z RUNS OF THE GFS AND NAM...SO WILL USE A BLEND FOR THE SHORT TERM FORECAST. CAA WILL DECREASE BY 15Z TODAY...BUT GOOD DAYTIME MIXING WILL ALLOW HIGH TEMPERATURES TO RISE INTO THE 70S TO MID 80S IN THE LOWER ELEVATIONS DESPITE H7 TEMPERATURES 3-5 C COOLER THAN H7 TEMPERATURES SUNDAY. WEST TO SOUTHWEST WINDS WILL BE BREEZY IN THE BASINS AND WINDY AT THE HIGHER ELEVATIONS WITH TIGHT HEIGHT GRADIENT FROM H7 TO H5. WEAK H5 TROUGH WILL MOVE ACROSS NORTHERN WY TONIGHT ALONG WITH H25 JET MAXIMA...AND STRONGER DYNAMICS ARE EXPECTED TO OVERCOME WEAK INSTABILITY AND MARGINAL LOW LEVEL MOISTURE TO GENERATE A FEW SHOWERS ACROSS THE NORTHERN TIER OF WYOMING...ESPECIALLY IN THE HIGHER ELEVATIONS. TUESDAY LOOKS LIKE A DRY DAY ACROSS THE CWA WITH LIFTED INDICES BETWEEN 2 AND 4 C...H7/H5 RHS RANGING FROM 20 TO 35 PERCENT AND MODERATE WESTERLY FLOW FROM THE SFC THROUGH H5. ANOTHER H5 SHORTWAVE WILL MOVE INTO EASTERN MT WEDNESDAY...ALLOWING A SFC COLD FRONT TO MOVE ACROSS WY FROM THE NORTHEAST. A SECOND H5 SHORTWAVE WILL MOVE ACROSS NORTHERN NV/SOUTHERN ID INTO WESTERN WY WEDNESDAY AFTERNOON...BRINGING WEAK DYNAMICS AND INCREASING H7/H5 MOISTURE WEST OF THE DIVIDE. LOW LEVEL CONVERGENCE ZONE ALONG AND WEST OF THE DIVIDE AND WEAK INSTABILITY LOOK TO BE ADEQUATE TO GENERATE A FEW SHOWERS AND THUNDERSTORMS...MAINLY IN THE AFTERNOON/EVENING. MODELS PROJECT MORE STABLE AIRMASS EAST OF THE DIVIDE...BUT LIGHT UPSLOPE FLOW AND CONVERGENCE ALONG THE COLD FRONTAL BOUNDARY COULD ALSO PRODUCE ISOLATED SHOWER/TSTM ACTIVITY. .LONG TERM...THURSDAY THROUGH SUNDAY LAST IN A SERIES OF SHORTWAVES IN BROAD CYCLONIC FLOW WILL MOVE ACROSS AREA THURSDAY AFTERNOON WITH BEST MOISTURE AND INSTABILITY PROJECTED BY GFS ACROSS CENTRAL WYOMING. DRIER MORE STABLE AIR FORECAST TO PUSH INTO WESTERN WYOMING THURSDAY. UPPER RIDGE AND WARMER AIR ALOFT THEN BUILD ACROSS AREA THURSDAY NIGHT AND FRIDAY RESULTING IN DRY AND STABLE AIRMASS OVER ENTIRE AREA. AFTERWARDS MEDIUM-RANGE MODELS AND GFS ENSEMBLES SHOW INCREASING SPREAD IN HANDLING ENERGY...CURRENTLY WORKING ITS WAY ACROSS THE WESTERN ALEUTIANS...ACROSS NORTHERN ROCKIES NEXT WEEKEND. OPERATIONAL GFS ADVERTISES THE FASTEST SOLUTION WITH SHORTWAVE CROSSING NORTHERN ROCKIES SATURDAY NIGHT WHILE ECMWF AND GFS ENSEMBLES HOLD ENERGY BACK OVER THE NORTHWEST U.S. THROUGH 00Z MONDAY. FORECAST REFLECTS SLOWER SOLUTION WITH WARMING TREND CONTINUING THROUGH THE WEEKEND BEFORE A SLIGHT COOL DOWN EARLY NEXT WEEK. WESTERLIES WILL KEEP ANY MONSOONAL MOISTURE WELL TO OUR SOUTH FRIDAY THROUGH THE WEEKEND. && .AVIATION... VFR CONDITIONS WILL PREVAIL ACROSS THE AREA TODAY AND TONIGHT. HOWEVER... LOCAL MVFR CONDITIONS IN SMOKE WILL BE ENCOUNTERED ALONG AND NORTH OF THE MONTANA/WYOMING BORDER EARLY THIS MORNING. WEST WIND WILL INCREASE THIS AFTERNOON AT MOST LOCATIONS WITH ISOLATED TO WIDELY SCATTERED SHOWERS DEVELOPING OVER THE NORTHERN MOUNTAINS. && .FIRE WEATHER... STRONG BOUNDARY LAYER MIXING TODAY WILL CAUSE AFTERNOON/EARLY EVENING WIND SPEEDS TO INCREASE TO 15 TO 25 MPH WITH GUSTS RANGING BETWEEN 30 TO 40 MPH. AFTERNOON RHS ARE EXPECTED TO DECREASE TO LESS THAN 15 PERCENT ACROSS PORTIONS OF SOUTHERN AND CENTRAL WY...AND EARLY MORNING THROUGH 2:00 AM MDT RH RECOVERIES ACROSS THIS AREA HAVE BEEN FAIR TO POOR. RECENT RAINFALL AMOUNTS ACROSS THE STATE HAVE BEEN MUCH LESS ACROSS SOUTHERN AND PORTIONS OF CENTRAL WY THAN THE NORTHERN HALF OF THE STATE. LOWER FUEL MOISTURE ACROSS SOUTHERN AND CENTRAL WY COMBINED WITH GUSTY WINDS AND MARGINAL RH VALUES WILL CREATE RED FLAG CONDITIONS ACROSS SOUTHERN WY AND PORTIONS OF CENTRAL WY FROM 19Z THIS AFTERNOON THROUGH 02Z THIS EVENING. DAYTIME TEMPERATURES ARE EXPECTED TO REMAIN SLIGHTLY ABOVE NORMAL TUESDAY...BUT WINDS WILL BE LIGHTER. EXPECT FUELS TO DRY OUT A BIT MORE TUESDAY. A COLD FRONT WILL MOVE ACROSS WY FROM THE NORTHEAST WEDNESDAY...BRINGING COOLER TEMPERATURES AND HIGHER RELATIVE HUMIDITIES TO THE ENTIRE FIRE WEATHER REGION. ISOLATED SHOWERS AND THUNDERSTORMS WEDNESDAY AFTERNOON/EVENING WILL PROVIDE A LOW CHANCE OF WETTING RAIN. && .RIW WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR WYZ277>280-283-289. && SHORT TERM...SMITH LONG TERM...AEM AVIATION...AEM FIRE WEATHER...SMITH
Hazardous weather outlook, Aug 20, 5:00 AM MDT, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT MON AUG 20 2007 WYZ001>020-022>030-211100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT MON AUG 20 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM UNTIL 8 PM TODAY...FOR PORTIONS OF CENTRAL AND SOUTHERN WYOMING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT GUSTY WEST WINDS WILL COMBINE WITH DRY AIR TO CREATE CRITICAL FIRE WEATHER CONDITIONS DURING THE AFTERNOON AND EVENING OVER PARTS OF SOUTHERN AND CENTRAL WYOMING. THEREFORE...A RED FLAG WARNING HAS BEEN POSTED FROM 1 PM UNTIL 8 PM MONDAY FOR THESE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
Nearby
Red Flag Warnings in Wyoming, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.